Alert archive / North Carolina / Special Weather Statements in 2018
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Nov 6, 2018, 11:21 AM EST for 10 counties in North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2018, 11:21 AM EST (16:21 UTC)
- Expired
- Nov 6, 2018, 12:15 PM EST
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Granville County, NC, Guilford County, NC, Montgomery County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 137 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 452 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
892
WWUS82 KRAH 061621
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Raleigh NC
1121 AM EST TUE NOV 6 2018
NCZ007>009-021>025-038>040-073>075-083-084-061715-
Guilford-Anson-Durham-Alamance-Davidson-Moore-Montgomery-Granville-
Stanly-Richmond-Chatham-Vance-Forsyth-Randolph-Person-Orange-
1121 AM EST TUE NOV 6 2018
...A line of gusty rain showers will affect portions of Guilford...
Anson...Durham...Alamance...Davidson...Moore...Montgomery...
Granville...Stanly...Richmond...Chatham...Vance...Forsyth...
Randolph...Person and Orange Counties Until 1215 PM EST...
At 1115 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF gusty rain showers along a line extending from Semora to
NEAR Harrisburg...AND MOVING east AT 45 MPH.
Wind gusts up to 40 mph WILL BE POSSIBLE in the aforementioned
counties as these showers move through.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your safety, you should move indoors while and until this line
of rain showers moves through. Given the wet soils, it's possible
that even wind gusts to 40 mph could blow down a few trees.
&&
LAT...LON 3550 8030 3551 8018 3558 8021 3568 8033
3572 8033 3574 8045 3626 8003 3624 7916
3652 7914 3654 7841 3513 7978 3515 8028
3520 8028 3516 8044 3518 8051
TIME...MOT...LOC 1615Z 267DEG 38KT 3651 7916 3531 8063
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Nov 6, 10:51 AM EST, 30 minutes earlier.
Area forecast discussion, Nov 6, 10:51 AM EST, 30 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1051 AM EST Tue Nov 6 2018 .SYNOPSIS... A warm front will retreat northwestward into portions of central NC this morning, ahead of a cold front that will cross the region this afternoon and evening. Weak, Pacific high pressure will follow for Wednesday. && .NEAR TERM /THROUGH TONIGHT/... As of 1051 AM Monday... A pre-frontal band of showers is now moving across the Triad, and will soon move into our SW zones within the next hour or so. The main forecast concern the rest of today will be the severe tstm potential associated with this line. There's no doubt there's plenty of deep layer wind and wind shear with this system, but the main limiting factor for severe convection is the instability (or lack of it). Current mesoanalysis shows that you have to get east of Charlotte, and preferably east of US-1 before you encounter much instability. As such, we're not expecting much in the way of severe impacts with the showers across our Triad and northern/northwest zones. However, as the day progresses and the line moves east toward the better airmass, we should begin to see deeper convection develop, and increasing risk for isolated strong to damaging convective wind gusts, capable of downing a few trees. This would be mainly after 3 PM, and from the Triangle eastward. Otherwise, the warm front lifted through earlier today, so where the rain isn't already falling, look for a few degrees of additional heating...with highs expected to range from the upper 60s NW to near 80 SE. It's also a bit breezy even outside of the shower activity, with 15 to 30 mph non-tstm wind gusts occuring that will continue through the afternoon. The back-edge of the convective line will exit the coastal plain by 04Z this evening with post-frontal dry cool air advection leading to clearing overnight. Lows ranging from mid 40s NW to lower/mid 50s SE. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... As of 350 AM Tuesday... Sfc high pressure will drift WSW to ENE, ejecting quickly off the Atlantic Coast by Wednesday afternoon. This motion will allow for a stalled coastal front to slowly return north by Wednesday night, increasing rain chances near the NC/SC border as a wave of low pressure begins to intensify along the boundary. Have maintained at least chc POPs along the southern coastal plain/piedmont regions of NC, with lesser precipitation chances for areas along the I-85 corridor and points further northwest. Afternoon temperatures on Wednesday should remain mild, with highs topping out in the low to mid 70s in the southeastern Coastal Plain with mid to upper 60s prevalent across the northwestern Piedmont. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 350 AM Tuesday... Canadian high pressure drifts west to east across the Great Lakes basin early in the period, settling southward along the eastern slopes of the Appalachians late Thursday and early Friday. This will allow for a CAD type setup to persist across central NC late week, before it is displaced by a broad northern stream trough and trailing cold front, likely to pass through the area Friday evening into early Saturday. With a CAD type setup in place across the Mid Atlantic, expect plenty of clouds and light northeasterly/easterly flow through most of Thursday and Friday. Temperatures will also remain subdued a bit, especially across portions of the northwest Piedmont, which should remain under the wedge influence for the longest period of time. Further south and east, a bit more mixing will likely occur, allowing for warmer temperatures on the order of 10 to 15 degrees higher than those witnessed across the much cooler Triad. By Friday, mid level flow will become more southerly, allowing for a period of overrunning to occur across central NC ahead of the approaching cold front. This front is likely to pass through the area by late Friday night, clearing the eastern seaboard by early Saturday morning, introducing another round of showers across the forecast area. Canadian high pressure settles in immediately behind the front, keeping temperatures near to slightly below normal over the weekend. Afternoon highs will settle into the mid 50s, while struggling to reach 60 across the south. Overnight lows will drop to near freezing each night. Looking ahead to next week, the active weather pattern is forecast to continue, with the troughing pattern likely to persist across the eastern CONUS. This will allow for intermittent rainfall chances through mid-week, with an early indication of the coldest temperatures of the season arriving by Wednesday of next week, likely bringing an end to the growing season once and for all across much of the central and eastern portions of the state. More info on this will be available as details become a bit more clear. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... As of 705 AM Tuesday... Dense fog has lifted and visibilities have improved to MVFR to VFR behind the warm front that has made into the NW Piedmont. Diurnal heating and resultant mixing will result in ceilings slowly lifting from SE to NW, with ceilings improving to VFR at KFAY and KRWI between 14 to 17z. At the remaining TAF sites, ceilings should remain predominately sub-VFR until the passage of a cold front and associated line of showers and storms that will move through the area between 15 to 20z in the west, to 21 to 02z in the east. Additionally, expect breezy conditions later this morning, ahead of the front, with SWLY wind gusts of 25 to 35 mph expected. VFR conditions will follow area-wide, as drier high pressure builds in behind the front that will stall off the NC/SC on Wednesday. Outlook: The nwwd retreat of that same frontal zone will cause sub- VFR conditions and showers to return to srn NC, including perhaps as far north as FAY Wed night/early Thursday morning. The development of another cold air damming regime and coastal low lifting up the NC coast, in advance of a cold front from the west, will result in widespread rain and showers with sub-VFR conditions Thursday night and Friday. VFR conditions will return late Friday night and Saturday as high pressure builds into the area from the west. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...CBL/MWS NEAR TERM...np/CBL SHORT TERM...JJM LONG TERM...JJM AVIATION...CBL/MWS
Hazardous weather outlook, Nov 6, 6:49 AM EST, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 649 AM EST Tue Nov 6 2018 NCZ007>011-021>028-038>043-073>078-083>086-088-089-071200- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 649 AM EST Tue Nov 6 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. A line of showers and storms will cross central NC during the early afternoon to early evening hours. Stronger storms embedded within the line will have the potential to produce damaging wind gusts capable of downing trees and power-lines. An isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 6, 11:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Raleigh NC
1121 AM EST TUE NOV 6 2018
NCZ007>009-021>025-038>040-073>075-083-084-061715-
Guilford-Anson-Durham-Alamance-Davidson-Moore-Montgomery-Granville-
Stanly-Richmond-Chatham-Vance-Forsyth-Randolph-Person-Orange-
1121 AM EST TUE NOV 6 2018
...A line of gusty rain showers will affect portions of Guilford...
Anson...Durham...Alamance...Davidson...Moore...Montgomery...
Granville...Stanly...Richmond...Chatham...Vance...Forsyth...
Randolph...Person and Orange Counties Until 1215 PM EST...
At 1115 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF gusty rain showers along a line extending from Semora to
NEAR Harrisburg...AND MOVING east AT 45 MPH.
Wind gusts up to 40 mph WILL BE POSSIBLE in the aforementioned
counties as these showers move through.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your safety, you should move indoors while and until this line
of rain showers moves through. Given the wet soils, it's possible
that even wind gusts to 40 mph could blow down a few trees.
&&
LAT...LON 3550 8030 3551 8018 3558 8021 3568 8033
3572 8033 3574 8045 3626 8003 3624 7916
3652 7914 3654 7841 3513 7978 3515 8028
3520 8028 3516 8044 3518 8051
TIME...MOT...LOC 1615Z 267DEG 38KT 3651 7916 3531 8063The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 4:36 AM EST | Dense Fog Advisory | RAH | Alamance, Anson, Chatham, Davidson, Durham, Forsyth and 14 more | 115 min |
| Nov 6, 12:26 PM EST | Special Weather Statement | RAH | Alamance, Anson, Chatham, Durham, Granville, Lee and 9 more | 64 min |
| Nov 6, 1:44 PM EST | Special Weather Statement | RAH | Alamance, Anson, Chatham, Durham, Franklin, Granville and 14 more | 61 min |
| Nov 6, 2:56 PM EST | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Scotland | 64 min |
| Nov 6, 4:13 PM EST | Special Weather Statement | RAH | Wayne | 47 min |
| Nov 6, 5:32 PM EST | Special Weather Statement | RAH | Sampson | 43 min |
Nearby
Special Weather Statements in North Carolina, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.